I have been on propecia for over 4 months and had to stop due to side effects (started developing gyno). Couple of months passed and I started seeing massive shed which is probably the catch up hair loss. Since I cannot go back to propecia/fin, is there any topical treatment (other than rogaine) that can help slow down this process? I am not looking for any regrowth at this point, but just want to make sure the catch up hair loss can be controlled at all? Thanks for your valuable suggestions.
I just had a patient who reported gynecomastia along with some sexual side effects from Propecia, and after he reduced his dose to 1/4 of a pill (0.25mg) he was able to continue taking the drug without side effects. It is only a report by one patient though. Most of the patients who have had gynecomastia usually do not tolerate the drug even at lower doses and when there is gynecomastia, there is often other libido and erectile dysfunction side effects as well. A quarter of a pill is better than none, so I would recommend trying a lower dose of Propecia before completely quitting on this medication. Minoxidil (Rogaine) is the only other FDA approved hair loss medication, so your choices are limited.